What should I expect after going through treatment for endo with Lupron Depot injections with add back therapy? I have searched everywhere I can and I thought all of my questions had been covered by my doctor, but now as I am towards the end of my treatment I find myself confused. I had a lap one year ago to remove ovarian cyst and as much of the lesions as they could caused by my endo (I've been dealing with endo pain for 13+ years and finally got to the point where the lap was my only hope!). Luckily, my tubes were clear, but there were several places they could not remove with the laser and shortly after the surgery I was still having some pain, yet not as severe pain as I had before. My doctor suggest that I begin Lupron treatments to clear out the rest of the endo, especially since I wanted to start trying to get pregnant within the next couple of years. So we did one 1 month injection to see how I would react and I went back 3 weeks after that injection and since I found the side effects to be bearable, we decided to 2 rounds of 3 month injections. Side effects were no fun at all, but it was honestly not the worst thing I'd ever been through and I found the side effects to be better than what I had dealt with through all of the endo trouble. I had my last injection November 21st.
My dr. and I decided to use the add-back therapy towards the end of my treatment to help ease some of the side effects and I was also told that this should guide my body along sort of "kick starting" my hormones back in order from where the Lupron had suppressed hormone production. He placed me on Norethindrone acetate 5 mg once a day. I began taking the prescription on January 3 and took my last pill on February 27th. When he placed me on the prescription I asked him what I could expect and when my period should return. He said it should return within 6 weeks after stopping the add back therapy. I had heavy bleeding on March 3rd that went into lighter bleeding and spotting through March 6th. I read on my drug info that after stopping the Norethindrone you can experience withdraw bleeding 3-4 days afterwards, so I am counting that as that and not an actual period. I am now 5 weeks since having my last add back pill, and no other signs of a period. I plan on calling my dr. next week once the 6 weeks has passed if I have not started. But at this point I have become extremely frustrated and confused.
I have read from so many women that said they didn't start their period until 90+days after stopping Lupron, or they started within 4 or 5 weeks after stopping Norethindrone, BUT I have not found any information from anyone who had the same treatment and was placed on both medications. Just one or the other. Has anyone else experienced this and how long did it take for your period to return? Also, just FYI no chance of pregnancy, I took a pregnancy test to be 100% sure but hubby and I are not trying at this time. Thank you for any advice or help!
Each person reacts differently to the medication combo. I have been put on Lupron and the Norethindrone previously and I didn't get my period for about 2 months. However, I was placed on another hormone suppressant shortly after I got my period because my pain came back. I know it is frustrating because no one person reacts the same way to Lupron. I suggest waiting a few weeks and if nothing happens going back to your doctor and ask to have your Estrodial checked to see if every is back to normal levels.
Okay I saw something in your post that I had to comment on.
Lupron will NOT clear out any Endo. It doesn't suppress Endo and is used to treat the pain of Endo and that is it. This injection really should be illegal and that is just my two cents.
No matter what you are taking for Endo, Endo will grow back regardless.
Don't let these doctors fool you into believing that Lupron does anything because it doesnn't. In fact it can shut down your ovaries, caused permanent damage from the side effects and it is not worth it because the pill with less side effects will do the same thing. The add back did nothing for me I still got the hot flashes, joint and muscle pain.
I went directly on the BCP since the Lupron injection so I am not sure when a period would come. I haven't even had break through bleeding in 2 yrs and I had the first surgery in 2007.
I wish I could help you with that part but I have no knowledge in that area.
I will agree with akohl003 about getting your Estrodial levels checked too.
So I'm on leuprolide injection 3.75 mg
I am about to do my 5th one and I'm on norethindrone. I had tubes done 2 yrs ago. Since age of 11 I've had female problems and was told I could have issues getting preg. My kids r 9 yrs and 1 month apart which I never took birth control. So after my son my pain was getting bad which led to them doing my tubes cause in some cases that has worked and that's not a dr telling me that's ppl I know saying this. So when I went for a check up I told them we went over my history of problems again and I informed them again the on both sides if my fail my 2 grandmothers, 14 out if 15 aunts, my mother and my sister have all started having problems by age 30 and by 40 full hysterectomies. Which my problems began at 11! Well I go for my eval for the next step which will be a hysterectomy. I chose the injection because my choices was do a partial hysterectomy with a chance of only fixing half my problem r do the shot and if it works right and my problems r completely gone then we know a full hysterectomy is needed. To me chancing side effects to the shot r going through one surgery and if half my problems r still there then I would need another surgery. My dr never once said the injections would fix my problems they said it would take them away so they would know what treatment us next. I did my research on this and my family dr is my cousin we went through all this and she agreed take the injection and not chance like so many women have partial ably to need a full hysterectomy within a month. When ur young they try to leave ur ovaries due to they produce stuff for ur bones anti bodies and other things. Where if they r removed they need to give y meds to help for a while tile u either go through change of life r wing ur self off. Everyone is different one thing the works for me may not work on y'all. So u get informed on all things weigh ur option and do what is best for u. That's what I did. But I agree with the person above if ur dr said it takes ur endo away they gave u a line of bs it mask the symptoms and controls pain but once u stop ur symptoms will come back. Don't let them doe endo surgery to remove it either because 99% it will come back if u haven't had a hysterectomy. Also they can do a endometriosis biopsy and that is not 100% right both my mother and sister had one 3 time test was all negative once in surgery they both had it bad. Then I have a very very small fibroid tumor which 2 specialist said that 99% of women with one that small should never cause the pain I'm n but with all my history I fall in that 1%. So if u thinks a dr has brushed off ur problem seek a 2nd opinion!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.